Corrugated surfaces and A.C. spectrum

Vojkan Jakšić*, Yoram Last

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

19 Scopus citations


We study spectral and scattering properties of the discrete Laplacian H on the half-space Zd+1+ = Zd × Z+ with boundary condition ψ(n, -1) = V(n)ψ(n, 0). We consider cases where V is a deterministic function and a random process on Zd. Let Ho be the Dirichlet Laplacian on l2(Zd+1+). We show that the wave operators Ω±(H, Ho) exist for all V, and in particular, that σ(Ho) ⊂ σac(H). We study when and where the wave operators are complete and the spectrum of H is purely absolutely continuous, and prove some optimal results. In particular, if V is a random process on a probability space (Ω, F, P), such that the random variables V(n) are independent and have densities, we show that the spectrum of H on σ(H0) is purely absolutely continuous P-a.s. If in addition lim|V(n)| = ∞ P-a.s., we show that the wave operators Ω±(H, H0) are complete on σ(H0) P-a.s.

Original languageAmerican English
Pages (from-to)1465-1503
Number of pages39
JournalReviews in Mathematical Physics
Issue number11
StatePublished - Nov 2000

Bibliographical note

Funding Information:
We are grateful to J. Derezinski, S. Molchanov, L. Pastur, J. Sahbani and B. Simon for useful discussions. In particular, we are grateful to B. Simon for convincing us at an early stage that Theorem 1.10 must hold, and to J. Sahbani for indicating to us some simpli cations of our original arguments. This work was partially supported by NATO Collaborative Research Grant CRG 970051. VJ’s work was also partially supported by NSERC. YL’s work was also partially supported by NSF grant DMS-9801474 and by an Allon fellowship.


Dive into the research topics of 'Corrugated surfaces and A.C. spectrum'. Together they form a unique fingerprint.

Cite this